Alert archive / Oklahoma / Wind Advisories in 2017
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 17, 2017, 10:04 AM CDT for 20 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 10:04 AM CDT (15:04 UTC)
- Expired
- May 17, 2017, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS74 KOUN 171504 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1004 AM CDT Wed May 17 2017 OKZ004>020-024>026-172100- /O.NEW.KOUN.WI.Y.0010.170517T1504Z-170517T2100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Canadian-Oklahoma-Lincoln- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 1004 AM CDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * TIMING...through 4 pm * WINDS...west and southwest 25 to 30 mph with gusts around 45 mph PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
143 WWUS74 KOUN 171844 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 144 PM CDT Wed May 17 2017 OKZ004-005-009-010-014>016-171945- /O.CAN.KOUN.WI.Y.0010.000000T0000Z-170517T2100Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 144 PM CDT Wed May 17 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Norman has cancelled the Wind Advisory. Breezy west winds will continue through the afternoon with gusts between 30 and 35 mph. $$ OKZ006>008-011>013-017>020-024>026-172100- /O.CON.KOUN.WI.Y.0010.000000T0000Z-170517T2100Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Canadian-Oklahoma-Lincoln- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 144 PM CDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...through 4 pm * WINDS...west and southwest 25 to 30 mph with gusts up to 45 mph * OTHER...some blowing dust near fields will significantly lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 17, 5:52 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 17, 5:52 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 552 AM CDT Wed May 17 2017 .DISCUSSION... The 12Z aviation discussion follows.... && .AVIATION... A tight pressure gradient across Oklahoma and north Texas will result in a windy morning, followed by a gradual decrease in wind speeds through the afternoon. Winds will drop off more quickly toward sunset, with most sites averaging about 10 kt overnight. As low-level moisture returns from the southeast tomorrow morning, some stratus will be possible. It is unclear at this time how much there will be (geographical coverage) and how long it will last. Confidence in the cloud layer is high enough to mention it in the TAFs for KOKC and KOUN, but not for other sites. It is very unlikely that this cloud layer will reach KGAG or KWWR. CmS && .PREV DISCUSSION... /issued 258 AM CDT Wed May 17 2017/ DISCUSSION... The current area of rain/thunderstorms will move east early this morning, and should be east of our forecast area by about 7 am, leading to a breezy, but dry day. On Thursday, low-level moisture will surge back northwest across our forecast area, setting the stage for another round of severe thunderstorms. COnditions Thursday afternoon and evening generally resemble those of this past afternoon/evening, although with a somewhat more northerly area of the greatest chance of severe storms. A cold front will arrive Friday, and there will be yet another risk of severe storms, mainly along and south of this front. It appears that the risk will be mainly near/southeast of I-44. As this system moves slowly southeast, heavy rain will be likely from southwest Oklahoma to central Oklahoma. Amounts may not be sufficient for widespread flooding, but some localized flooding is likely. Rain finally comes to an end on Sunday, but another wave coming south across the Plains will bring rain/thunderstorm chances back into the forecast Monday and Tuesday. With that system, the risk of severe storms will be substantially lower than those of this week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 62 85 67 / 10 10 20 40 Hobart OK 86 57 86 64 / 10 0 50 50 Wichita Falls TX 89 63 88 67 / 10 0 50 50 Gage OK 83 53 84 57 / 0 0 30 50 Ponca City OK 83 59 86 66 / 10 10 20 60 Durant OK 88 71 86 67 / 10 10 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/23/23
Hazardous weather outlook, May 17, 7:42 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 742 AM CDT Wed May 17 2017 OKZ004>048-050>052-TXZ083>090-171715- Harper-Woods-Alfalfa-Grant-Kay- Ellis-Woodward-Major-Garfield-Noble-Roger Mills-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-Harmon- Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-Murray- Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 742 AM CDT Wed May 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winds Southwest to west winds may reach 40 mph across the northern half of Oklahoma from mid morning through the early afternoon hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a moderate risk of severe thunderstorms in northwest Oklahoma Thursday afternoon and evening. Areas to the south and east, including the Oklahoma City area, are in an enhanced risk for severe thunderstorms. A slight risk is further east and south. All severe weather types are expected. Northwest Oklahoma has a medium tornado potential. Severe weather is expected again on Friday. Thunderstorm chances persist until Sunday. .Heavy Rainfall... There is a potential for excessive rainfall later Friday until Saturday morning, particularly over south central and southwest Oklahoma and adjacent parts of northern Texas. If you live in an area that is prone to flash flooding, pay attention to the forecasts and warnings later this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:08 PM CDT | Tornado Warning | OUN | Beckham, Washita | 37 min |
| May 16, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 37 min |
| May 16, 7:25 PM CDT | Tornado Warning | OUN | Custer, Washita | 35 min |
| May 16, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 49 min |
| May 16, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 48 min |
| May 16, 7:55 PM CDT | Tornado Warning | OUN | Custer | 35 min |
| May 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 48 min |
| May 16, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| May 16, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 47 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 16, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 42 min |
| May 16, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 42 min |
| May 16, 8:44 PM CDT | Special Weather Statement | OUN | Blaine | 31 min |
| May 16, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woodward | 52 min |
| May 16, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 42 min |
| May 16, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| May 16, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| May 16, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 44 min |
| May 16, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 39 min |
| May 16, 9:53 PM CDT | Areal Flood Advisory | OUN | Dewey, Major, Roger Mills | 3 hr |
| May 16, 9:57 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| May 16, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 28 min |
| May 16, 10:07 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| May 16, 10:17 PM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| May 16, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 53 min |
| May 16, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills, Woodward | 48 min |
| May 16, 11:04 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| May 16, 11:14 PM CDT | Flash Flood Warning | OUN | Dewey, Woodward | 2 hr |
| May 16, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 41 min |
| May 16, 11:26 PM CDT | Areal Flood Advisory | OUN | Custer, Roger Mills | 3 hr |
| May 16, 11:34 PM CDT | Special Weather Statement | OUN | Woods | 26 min |
| May 16, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 49 min |
| May 16, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 49 min |
| May 17, 12:03 AM CDT | Special Weather Statement | OUN | Cotton, Tillman | 27 min |
| May 17, 12:17 AM CDT | Wind Advisory | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Custer and 11 more | 103 min |
| May 17, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 43 min |
| May 17, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Stephens | 29 min |
| May 17, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 28 min |
| May 17, 1:12 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 33 min |
| May 17, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie | 46 min |
| May 17, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Garvin, Grady, Jefferson, McClain and 2 more | 31 min |
| May 17, 1:31 AM CDT | Special Weather Statement | OUN | Payne | 29 min |
| May 17, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more | 47 min |
| May 17, 2:54 AM CDT | Special Weather Statement | OUN | Love | 36 min |
| May 17, 6:28 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 25 hr |
Nearby
Wind Advisories in Oklahoma, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.